I had an unfortunate experience in that I had Botox injected in my forehead, and it fell. I asked the woman three times if she was sure my brows wouldn't fall. She said they wouldn't. They did. Now I have a tightness in my forehead above my eyes, and I'm getting headaches. I also look angry and tired. To compound matters further, I'd just had an upper bleph to lift my sagging lids and they looked great. Do I have any recourse with her or the PS for whom she works? I'm not happy...
Botox - When will my brows lift again?
Doctor Answers (6)
Unhappy with Botox results
The good thing about Botox in cases like this is that it's temporary and your results, bad or good, will go away. "Poor cosmetic outcome" doesn't have recourse, and since Botox is temporary, again, there's nothing to do because there is no permanent outcome. Your recourse can be that you say you are disappointed, and you can always elect to get another injector. Patients always think Botox is super easy to inject, but it really isn't and there's a great art to how it's done. I prefer patients to see physician injectors (which it sounds like you didn't...) because we have years and years of anatomy and facial aesthetic training, while a nurse or other injector, just doesn't. In the coming weeks the tightness should loosen up a bit, and just remember that it will go away. Every patient is different and so the tiniest difference with a point of injection can mean the difference between a fallen brow or not.
"This answer has been solicited without seeing this patient and cannot be held as true medical advice, but only opinion. Seek in-person treatment with a trained medical professional for appropriate care."
Having brows fall from Botox is due to one of these 4 issues
- Unrecognized need for the forehead to lift the brows because of an inherent heavy brow. There are many people who subconsciously lift their brows and get wrinkles in their forehead. If you take that ability away with Botox, the brows assume their "normal" position which is low. Many middle aged men have this problem so I treat this group with less Botox or not at all.
- The placement of the Botox was too low. If Botox is placed too close to the brows, your brows will drop. In general, injections need to be about 2cm above the orbital rim (brow bone).
- Too much Botox was injected.
- Didn't use the microBotox technique. Using the microbotox technique, the Botox is more evenly spread across the forehead and there is less chance for brow drop.
I generally treat the forehead with a conservative dose that that there still is movement. Some people prefer the frozen look but that's not my style. By treating with less Botox in the forehead, the duration of action is somewhat less, but the results are more natural. Steve Weiner, MD, Facial Plastic Surgeon, Destin, Florida.
Brow droop and botox
I'm sorry to hear about your situation. I tend to recommend patients see someone that has formal training in the musculature of the face such as a dermatologist or plastic surgeon. Insist that you see a physician injector and not his staff or see someone else, there are many good dermatologists and plastic surgeons who do their own injections and don't delegate that task out.
You might also like...
Botox - When will my brows lift again?
Botox usually lasts 3-4 months, although some patients due metabolize it quicker. You'll start to notice movement and improvement before your 3 month mark
Options to improve appearance after unsatisfactory treatment with Botox
Any time you are unhappy as a patient it's important to discuss this with your treating physician. In your case, while it's not possible to reverse the treatment, it may be possible to "lift" your brows slightly by treating your lateral brow depressors (orbicularis oculi). This may give you a slight improvement in the heaviness of your brows and lids.
What To Do About Heavy Brows After Botox Injections
Unfortunately time is your best friend in this situation. While it will take 3-4 months for the Botox to wear off, you will probably start to notice some improvement in the upper lid heaviness in about 6 weeks. Your situation underscores one of the ongoing issues with Botox. Many people are constantly looking around for the best "deal" when it comes to Botox as if what they are purchasing is the Botox itself. It is not the Botox you are purchasing, it is the end result. Find an experienced injector who is constantly educating themselves, gets great results, and whose patients are routinely happy. No matter what they charge "per unit", they will be well worth what you are paying. Good luck.
These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.